Hail, Cameron
- When
- May 13, 7:02 PM CST
- Where
- Cameron County, 4.15 mi WSW of Hackberry
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.970, -93.430
A thunderstorm briefly became severe in Cameron Parish.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A thunderstorm briefly became severe in Cameron Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 13, 1:35 PM CST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 235 PM CDT SUN MAY 13 2007 .SHORT TERM... A WEAK SURFACE FRONT SEPARATING DRIER AIR TO ITS NORTHEAST ANALYZED OVER CENTRAL PARTS OF BOTH ALABAMA AND MISSISSIPPI INTO SOUTHEAST ARKANSAS AT MID MORNING TODAY IS PROGGED TO MOVE SOUTHWEST ACROSS MUCH OF THE FORECAST AREA TONIGHT TO THE SOUTHWEST CORNER OF LOUISIANA EARLY MONDAY MORNING. EVEN WITH THE PASSAGE OF THE FRONT ACROSS MOST OF THE AREA TONIGHT...THE CHANCES OF RAIN TONIGHT WILL BE SLIGHT DUE TO AN ABSENCE OF MOISTURE AND LITTLE TO NO UPPER LEVEL SUPPORT. DUE TO THE PRESENCE OF A RELATIVELY DRY HIGH PRESSURE SYSTEM OVER THE FORECAST AREA...CHANCES OF RAIN WILL BE RELATIVELY LOW MONDAY AND TUESDAY. A COLD FRONT IS PROGGED TO MOVE SOUTHEAST ACROSS THE REGION WEDNESDAY. THE FRONT IS PROGGED TO BE ACCOMPANIED BY SIGNIFICANT MOISTURE AND INSTABILITY. AHEAD OF THE FRONT THERE WILL BE A SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY NORTH PARTS OF THE AREA TUESDAY NIGHT AND AREA WIDE WEDNESDAY. && .LONG TERM... THEE WILL BE SMALL CHANCES OF RAIN IN THE WAKE OF THE COLD FRONT OVER SOUTHERN PARTS OF THE AREA WEDNESDAY NIGHT. WITH A RELATIVELY DRY HIGH PRESSURE AREA PROGGED ACROSS THE REGION THURSDAY THROUGH SUNDAY CHANCES OF RAIN WILL BE SLIGHT AT BEST. && .AVIATION... VFR THROUGH EARLY AFTERNOON MONDAY. ISOLATED SHOWERS / THUNDERSTORMS THIS AFTERNOON ENDING THIS EVENING. && ,MARINE... WINDS AND SEAS SHOULD CONTINUE ON THE LOW SIDE...BELOW SMALL CRAFT ADVISORY CRITERIA...AT LEAST THROUGH WEDNESDAY NIGHT. WINDS WILL INCREASE THURSDAY IN WAKE OF THE COLD FRONT THAT IS SUPPOSED TO MOVE THROUGH WEDNESDAY OR WEDNESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 67 90 69 85 / 10 10 20 30 KBPT 65 89 70 86 / 10 10 10 30 KAEX 64 92 67 86 / 10 10 20 30 KLFT 71 89 69 85 / 10 10 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT SUN MAY 13 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-140930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 417 AM CDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WITH ONLY WIDELY SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED TODAY AS A WEAKENING COLD FRONT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME AS ONLY SCATTERED SHOWERS AND STORMS DEVELOP EACH AFTERNOON AND EVENING THROUGH THE COMING WEEK. THE BEST CHANCE FOR RAIN WILL COME DURING THE MID- WEEK AS ANOTHER LATE-SEASON COLD FRONT ADVANCES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 551 PM CDT SUN MAY 13 2007 TXZ215-132330- JEFFERSON- 551 PM CDT SUN MAY 13 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHERN JEFFERSON COUNTY... AT 549 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A GROUP OF THUNDERSTORMS WITH EXCESSIVE LIGHTNING OVER BEAUMONT AND WEST OF BEAUMONT. THE STORM WAS NEARLY STATIONARY. SMALL HAIL AND EXCESSIVE RAINFALL ARE ALSO POSSIBLE WITH THIS GROUP OF STORMS. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. JT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 602 PM CDT SUN MAY 13 2007 LAZ051-TXZ215-216-140015- CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...CAMERON...BEAUMONT/PORT ARTHUR...ORANGE 602 PM CDT SUN MAY 13 2007 ...A TROPICAL FUNNEL CLOUD REPORTED NORTH OF HOLLY BEACH IN CAMERON PARISH... AT 555 PM...THE NATIONAL WEATHER SERVICE HAD RECEIVED SEVERAL REPORTS FROM THE PUBLIC VIA THE CAMERON SHERIFFS OFFICE OF A FUNNEL CLOUD APPROXIMATELY 8 MILES NORTH OF HOLLY BEACH. RADAR INDICATED AN ISOLATED THUNDERSTORM IN THIS AREA MOVING SOUTHWEST AT 10 MPH. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR. AVOID ANY AREA WHERE FUNNEL CLOUDS ARE DEVELOPING. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 705 PM CDT SUN MAY 13 2007 LAZ041-140045- CALCASIEU- 705 PM CDT SUN MAY 13 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN CALCASIEU PARISH... AT 704 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 6 MILES SOUTH OF VINTON...MOVING SOUTH AT 20 MPH. ALSO, YOU CAN EXPECT GUSTY WINDS AND BRIEF EXCESSIVE RAINFALL WITH THIS THUNDERSTORM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. JT
The Lake Charles radar (KLCH), 27 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35478.